Alert archive / California / Frost Advisories in 2009
Frost Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Dec 7, 2009, 1:58 PM PST for Los Angeles County, California. It took effect at Dec 8, 2009, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2009, 1:58 PM PST (21:58 UTC)
- In effect from
- Dec 8, 2009, 3:00 AM PST
- Expired
- Dec 8, 2009, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 7, 1:30 PM PST, 28 minutes earlier.
Area forecast discussion, Dec 7, 1:30 PM PST, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 130 PM PST MON DEC 7 2009 .SYNOPSIS... A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT...WITH RAIN EXPECTED THROUGH THE EVENING. GUSTY WINDS...LOW ELEVATION SNOW...AND VERY COLD TEMPERATURES ARE EXPECTED THROUGH TUESDAY MORNING. ANOTHER SYSTEM WILL BRING A CHANCE OF RAIN TO THE AREA ON THURSDAY... FOLLOWED BY ANOTHER OVER THE WEEKEND. TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS THROUGH THE WEEK. && .SHORT TERM (TODAY-THU)...FIRST BATCH OF RAIN STARTING TO EXIT LA COUNTY THIS AFTERNOON WITH THE MAIN COLD FRONT RAPIDLY APPROACHING FROM THE NORTHWEST. SEEING A SLIGHT DECREASE IN RAINFALL RATES AND AREAL COVERAGE BETWEEN THE TWO, WHICH MAINLY INCORPORATES VENTURA COUNTY AND THE WESTERN PORTION OF LA COUNTY. THE COLD FRONT IS MOVING FAST WITH THE BACK EDGE ALREADY THROUGH MORRO BAY AND SAN LUIS OBISPO AS OF 1 PM. RAINFALL RATES WITH THE FRONT HAVE NOT BEEN THAT IMPRESSIVE SO FAR BUT THERE SHOULD BE SOME ENHANCEMENT OF THE FRONT AS IT INTERACTS WITH THE UPPER JET AND SOME BRIEFLY FAVORABLE LOW LVL WINDS. MODELS HAVE BEEN SHIFTING THE HEAVIER RAIN AXIS FURTHER SOUTH THE LAST FEW RUNS WITH THE JET CORE, BUT THE EASTERN PORTION OF LA COUNTY, ESPECIALLY UP ALONG THE FOOTHILLS AND MOUNTAINS COULD STILL SEE SOME DECENT RAINFALL RATES, ENOUGH TO WARRANT THE CURRENT FLASH FLOOD WATCH FOR THE BURN AREAS. RAIN WILL TAPER OFF PRETTY QUICKLY TONIGHT IN MOST AREAS WITH THE EXCEPTION OF THE MOUNTAINS, AND ESPECIALLY THE NORTH FACING SLOPES AND THE GRAPEVINE AREA WHERE SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO TUESDAY MORNING. ACCUMULATIONS THERE SHOULD BE VERY IMPRESSIVE BY TUESDAY MORNING WITH AMOUNTS UP TO 2 FEET. SNOW LEVELS WILL ALSO BE FALLING RAPIDLY BEHIND THE FRONT WITH SNOW POSSIBLE DOWN TO 1500 TO 2000 FEET. THE MAIN CHANGE TO THE WINTER STORM WARNING WAS THE ADDITION OF THE SBA COUNTY MOUNTAINS. THOUGH ACCUMULATIONS WILL NOT BE AS HIGH THERE, THE COMBINATION OF SNOW AND WINDS WILL JUSTIFY THE WARNING. GUSTY WINDS WILL DEVELOP BEHIND THE FRONT THIS EVENING AND WIND ADVISORIES HAVE BEEN POSTED ACROSS THE COAST AND VALLEYS OF LA/VENTURA COUNTIES. WARNING LEVEL WINDS ARE POSSIBLE BELOW PASSES AND CANYONS OF SBA COUNTY THIS EVENING. TUESDAY WILL BE DRY (EXCEPT EARLY MORNING LINGERING SHOWERS IN THE MOUNTAINS) AND COLD. MAY BE SOME AFTERNOON STRATCUMULUS CLOUDS FOR PC SKIES. HIGHS WILL BE SEVERAL DEGREES BELOW NORMALS. OVERNIGHT LOWS TONIGHT WILL BE DEPENDENT ON THE WINDS BUT THE CENTRAL COAST IS MOST AT RISK FOR WIDESPREAD FROST. INLAND SLO COUNTY AND ANTELOPE VALLEY HAVE ALREADY HAD MULTIPLE FREEZE EVENTS THIS SEASON AND THUS ARE NO LONGER CONSIDERED FOR FREEZE WARNINGS AND/OR FROST ADVISORIES. TUESDAY NIGHT SHOULD ACTUALLY BE COLDER, ESPECIALLY IN LA/VENTURA COUNTIES AS WINDS WILL BE LOWER AND CLOUDS WILL BE LARGELY ABSENT. HAVE ISSUED FREEZE WATCHES FOR MANY LOWER ELEVATION AREAS ON TUESDAY NIGHT, INCLUDING VENTURA AND LA COUNTY VALLEYS, THOUGH ULTIMATELY WE MAY ONLY MEET FROST ADVISORY CRITERIA IN THOSE AREAS WITH THE EXCEPTION OF SOME ISOLATED POCKETS BELOW 29. ANOTHER DRY DAY WED WITH JUST A SLIGHT INCREASE IN DAYTIME HIGHS. WE'LL START SEEING AN INCREASE IN MID AND HIGH CLOUDS AS MOISTURE MOVES IN FROM THE WEST WELL AHEAD OF OUR NEXT WEATHER SYSTEM. THAT SYSTEM IS EXPECTED TO ARRIVE ON THURSDAY AND THURSDAY EVENING, THOUGH THE LATEST MODEL RUNS ARE INDICATING A WEAKER STORM THAN THE ONE OVER US CURRENTLY. IT ALSO IS CONSIDERABLY WARMER AND DO NOT ANTICIPATE ANY WINTER OR FLOOD HEADLINES FOR THAT EVENT. .LONG TERM (FRI-MON)...TIMING STILL AN ISSUE WITH THE WEATHER THIS WEEKEND. THE THURSDAY EVENT SHOULD BE TAPERING OFF EARLY FRIDAY BUT ANOTHER SYSTEM IS PRETTY QUICK ON ITS HEELS SO PROBABLY NOT TOO MUCH OF A BREAK IN THE WET WEATHER. THOUGH AGAIN IT DOES NOT LOOK LIKE A MAJOR EVENT. THE GFS SHOWS THE FLOW TURNING MORE NORTHWESTERLY OVER THE WEEKEND WHICH IS NOT QUITE AS FAVORABLE FOR RAIN SOUTH OF PT CONCEPTION, BUT DO NOT HAVE ENOUGH FAITH IN THE MODELS THAT FAR OUT TO NOT INCLUDE AT LEAST A CHANCE OF SHOWERS ALL AREAS. SO THE WEEKEND FORECAST PROBABLY LOOKS GLOOMIER IN WORDS THAN IT WILL BE IN REALITY, BUT NEED SOME MORE MODEL RUNS BEFORE CONFIDENCE IS HIGH ENOUGH TO GET MORE SPECIFIC WITH THE TIMING AND POPS. && .AVIATION...07/1820Z. CONFIDENT IN RAINY AND WINDY TAF PERIOD. MODERATE TO LOW CONFIDENCE ON EXACT TIMING OF HEAVIEST RAIN...BUT TEMPO PERIODS SHOULD COVER IT. MOSTLY MVFR CATS THROUGH THIS EVENING...WITH IFR CATS FOR A FEW HOURS DURING HEAVIEST RAINS. MODERATE TO HIGH CONFIDENCE ON WIND SPEEDS...AND LLWS MAY BE A CONCERN...WILL UPDATE TAFS IF REPORTS START COMING IN. TIMING OF WIND ACCELERATION IS PLUS OR MINUS 3 HOURS. KLAX...MODERATE CONFIDENCE IN OCCASIONAL IFR CATS WITH HEAVIEST RAIN BETWEEN 21-02Z...OTHERWISE MODERATE CONFIDENCE IN MVFR CATS PREVAILING THROUGH THIS EVENING. EAST TO SOUTHEAST WINDS WILL STICK AROUND 10 KTS THROUGH ABOUT 22Z...THEN SHIFT TO THE WEST BY 02Z. WEST WINDS WILL BE STRONG WITH GUSTS IN THE 30KT RANGE. LLWS MAY BE A CONCERN WITH THE WEST WINDS. THROUGH LOW CONFIDENCE IN EXACT CIG/VIS FCST DURING THE RAIN AS BOTH VALUES WILL CHANGE FROM ONE MOMENT TO THE NEXT. EXPECT IFR TO LOW MVFR CONDS. EAST WINDS AROUND 10 KTS ARE LIKELY DURING THE MORNING WITH A 30 PERCENT CHANCE OF ARRIVING BY 12Z. KBUR...MODERATE CONFIDENCE IN IFR CATS WITH HEAVIEST RAIN BETWEEN 21-02Z...OTHERWISE MODERATE CONFIDENCE IN MVFR CATS PREVAILING THROUGH THIS EVENING. MODERATE CONFIDENCE IN NORTHWEST WINDS GUSTING INTO THE 20KT RANGE AFTER ABOUT 03Z...WITH LLWS POSSIBLY A CONCERN. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH FOR LA COUNTY BURN AREAS (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD AVIATION...KITTELL SYNOPSIS...MEIER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 7, 6:00 AM PST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON DEC 7 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A COLD WINTER STORM WILL BRING A MULTITUDE OF HAZARDS TO THE AREA TODAY. 1 TO 3 INCHES OF RAIN WILL FALL WITH INTENSITIES HIGH ENOUGH TO POSSIBLY CAUSE DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. UP TO 18 INCHES OF SNOW WILL FALL IN THE MOUNTAINS MOSTLY ABOVE 6000 FEET ALTHOUGH SNOW WILL FALL AS LOW AS 4000 FEET. THE MOUNTAINS WILL ALSO HAVE HAZARDOUS WIND GUSTS TO 50 MPH AS WELL AS LOCAL NEAR ZERO VISIBILITIES. DANGEROUS WIND CHILLS WILL ALSO AFFECT THE MOUNTAINS. OVERNIGHT VERY COLD AND BREEZY CONDITIONS WILL CREATE HAZARDOUS CONDITIONS FOR PEOPLE OUTSIDE. AT THE BEACHES DANGEROUS RIP CURRENTS WILL CREATE HAZARDS FOR SWIMMERS AND SURFERS. HIGHER THAN NORMAL SURF WILL CREATE HAZARDS FOR BEACHGOERS. GALE FORCE WINDS AND HIGH SEAS WILL MAKE FOR HAZARDOUS TIMES ACROSS THE OUTER WATERS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY BITTER COLD WEATHER WILL AFFECT THE MOUNTAINS ALONG WITH SNOW ACROSS THE GRAPEVINE. MORE RAIN IS ON TAP BOTH THURSDAY AND THE WEEKEND. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:01 PM PST | Coastal Flood Statement | LOX | 26 hr | |
| Dec 7, 2:22 AM PST | Gale Warning | LOX | 24 hr | |
| Dec 7, 2:22 AM PST | Small Craft Advisory | LOX | 12 hr | |
| Dec 7, 3:01 AM PST | Wind Advisory | LOX | Los Angeles | 19 hr |
| Dec 7, 1:58 PM PST | Freeze Watch | LOX | Los Angeles | 24 hr |
| Dec 7, 1:58 PM PST | High Wind Warning | LOX | 13 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.